Alert archive / Georgia / Wind Advisories in 2024

Wind Advisory 11, NWS Atlanta, GA

April 10, 202496 counties in Georgia

NWS Atlanta, GA issued this wind advisory at Apr 10, 2024, 10:27 PM EDT for 96 counties in Georgia. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2024, 10:27 PM EDT (02:27 UTC)
Expired
Apr 11, 2024, 8:00 PM EDT
In force
22 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

357 
WWUS72 KFFC 110227
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1027 PM EDT Wed Apr 10 2024

GAZ001>009-011>016-019>025-027-030>039-041>060-066>070-078-079-
089-111030-
/O.NEW.KFFC.WI.Y.0011.240411T0227Z-240411T1100Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Troup-Meriwether-Pike-Upson-
Lamar-Harris-Talbot-Muscogee-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, and Columbus
1027 PM EDT Wed Apr 10 2024

...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of central, east central, north central, 
  northeast, northwest and west central Georgia.

* WHEN...Until 7 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
156 
WWUS72 KFFC 110256
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1056 PM EDT Wed Apr 10 2024

GAZ061-062-071>076-080>084-090>095-111100-
/O.EXA.KFFC.WI.Y.0011.000000T0000Z-240411T1100Z/
Hancock-Warren-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-
Taylor-Crawford-Bibb-Twiggs-Wilkinson-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-
Including the cities of Milledgeville, Macon, and Warner Robins
1056 PM EDT Wed Apr 10 2024

...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Much of middle Georgia.

* WHEN...Until 7 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Trees
  could be blown down and power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GAZ001>009-011>016-019>025-027-030>039-041>060-066>070-078-079-
089-111100-
/O.CON.KFFC.WI.Y.0011.000000T0000Z-240411T1100Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Troup-Meriwether-Pike-Upson-
Lamar-Harris-Talbot-Muscogee-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, and Columbus
1056 PM EDT Wed Apr 10 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THURSDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Much of north and central Georgia.

* WHEN...Until 7 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
099 
WWUS72 KFFC 110656
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
256 AM EDT Thu Apr 11 2024

GAZ085-086-096>098-102>113-112100-
/O.EXB.KFFC.WI.Y.0011.000000T0000Z-240412T0000Z/
Johnson-Emanuel-Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter-
Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-
Toombs-
Including the cities of Swainsboro, Dublin, Lumpkin, Americus, 
Cordele, and Vidalia
256 AM EDT Thu Apr 11 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of central, east central, southeast and west 
  central Georgia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>084-
089>095-112100-
/O.EXT.KFFC.WI.Y.0011.000000T0000Z-240412T0000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-
Houston-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Columbus, and Warner Robins
256 AM EDT Thu Apr 11 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Much of north and central Georgia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
395 
WWUS72 KFFC 111416
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1016 AM EDT Thu Apr 11 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120000-
/O.CON.KFFC.WI.Y.0011.000000T0000Z-240412T0000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, 
Cordele, and Vidalia
1016 AM EDT Thu Apr 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Portions of central, east central, north central, 
  northeast, northwest, southeast and west central Georgia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
747 
WWUS72 KFFC 120003
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
803 PM EDT Thu Apr 11 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120115-
/O.EXP.KFFC.WI.Y.0011.000000T0000Z-240412T0000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, 
Cordele, and Vidalia
803 PM EDT Thu Apr 11 2024

...WIND ADVISORY HAS EXPIRED...

Occasional gusts to near 35 mph remain possible for another couple
of hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 7:53 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 10, 7:53 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
753 PM EDT Wed Apr 10 2024

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Thursday)
Issued at 232 PM EDT Wed Apr 10 2024

Primary forecast issue for the day will be the potential for
thunderstorms and severe weather, including flash flooding, across
southern portions of the CWA this evening and into the overnight
hours.

Strong/severe line of thunderstorms moving east along the Gulf Coast
this afternoon. The models have struggled with this system from run
to run, especially the track of the system. This initial system may
bypass much of the CWA to the south, but the SW corner of the outlook
area would have the best chances from seeing any convective impacts
from the line.

The hi-res models continue to fire shra/tsra on the backside of any
initial line that moves through during the evening in association
with strong mid level energy/trough. This secondary system may end up
evolving into another broken line of strong/potentially severe
thunderstorms overnight and into early Thursday morning. The primary
convective severe hazards will be damaging wind gusts and brief
tornadoes.

The secondary area of convection likely to develop with the
trough/strong shortwave energy will likely impact areas well north
of the Columbus to Macon line overnight. The convective mode may be
a bit more messy than down south, with widespread showers with
embedded thunder.

Another potential hazard will be heavy rainfall across portions of
the southern CWA. With repeated convective systems moving across,
each one producing locally heavy rainfall, have gone ahead and
issued a Flood Watch for the potential for flash flooding. For areas
mostly along and south of a line from Columbus to Macon and along
and west of I-75. Widespread 2 to 4 inches of rainfall is likely
with some locally higher amounts up to 5 inches possible.

Winds are expected to become gusty behind the front later Thursday
into Thursday night. The pressure gradient will tighten as a
deepening low pressure system moves from the Lower Mississippi River
Valley into the Ohio Valley tonight and early Thursday.  Will hold
off issuing a Wind Advisory for now, but it may need to be
considered on later shifts.

NListemaa

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 232 PM EDT Wed Apr 10 2024

The extended starts off dry as high pressure is building into the
Southeastern U.S. Fri morning. The pressure gradient is very tight
over the area so expecting winds to be fairly strong Friday.
Sustained winds Fri afternoon will be in the 15-25 mph range (The
strongest winds will be over NE GA) with Gust in the 25 to 45mph
range. Winds diminish Fri night as the High pressure ridge becomes
centered over AL/GA by daybreak Sat. This ridge will continue to
keep North and Central GA dry through Day 7.

Saturday will start our temperature rebound as upper level flow
becomes more zonal. By Monday we're going to see highs in the mid
80s and overnight lows in the upper 50s to lower 60s. All in all
expecting a nice dry weekend and next week.

01

&&

.AVIATION...
(00Z TAFS)
Issued at 743 PM EDT Wed Apr 10 2024

Isolated to scattered showers and thunderstorms have developed in
the Atlanta metro area and area presently moving NNE. This activity
should gradually shift E over the next couple of hours. There may be
a broken line of showers and thunderstorms that develops closer to an
approaching surface front that sweeps E across the area after midnight
tonight. Have introduced a PROB30 thunderstorm line to the N GA TAF
sites. Low ceilings and isolated shower activity will linger as
wrap-around moisture continues until mid/upper level low lifts NE
away from the area Thu afternoon. Winds will be tricky in the short
term as winds from convection have disrupted gradient flow. However,
stronger and gustier SE winds are expected later tonight, with winds
shifting to SW by mid-morning Thu.

//ATL Confidence...00Z Update...
Low-medium on thunderstorm re-development later tonight, medium for
other elements.

SEC

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          62  75  51  69 / 100  90   0   0
Atlanta         64  70  51  68 /  90  40   0   0
Blairsville     59  66  45  61 /  80  60  20  10
Cartersville    62  69  48  68 /  80  40  10   0
Columbus        66  72  52  73 / 100  40   0   0
Gainesville     63  71  50  67 / 100  60  10   0
Macon           66  76  52  73 / 100  80   0   0
Rome            63  68  49  69 /  90  50  10   0
Peachtree City  64  71  49  70 / 100  40   0   0
Vidalia         67  80  55  74 /  80 100  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Thursday morning for GAZ069-072-078>083-
089>096-102>109.

SHORT TERM...NListemaa
LONG TERM....01
AVIATION...SEC
Hazardous weather outlook, Apr 10, 8:55 PM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
855 PM EDT Wed Apr 10 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111630-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
855 PM EDT Wed Apr 10 2024

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Rest of Tonight...

Strong to severe thunderstorms should remain south of north and
central Georgia through the rest of tonight, however there could be
some gusty winds near stronger storms or on the back edge of any
precipitation bands.

Heavy rainfall will also be a concern over parts of middle Georgia
mainly south and west of Macon where 2 to 4 inches of rain is
expected with locally higher amounts. Isolated areas of flash
flooding or river flooding will be possible through the overnight
period in these locations.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Thunderstorms on Thursday are also expected to remain below severe
levels however one or two storms could become strong in the
afternoon with small hail and gusty winds possible.

Otherwise no other hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Apr 10, 8:12 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
812 PM EDT Wed Apr 10 2024

GAZ006>008-012>015-019>022-030>033-041>043-110145-
Dawson GA-Carroll GA-Forsyth GA-Paulding GA-Lumpkin GA-Gilmer GA-
Polk GA-North Fulton GA-Union GA-Douglas GA-Cobb GA-Haralson GA-
Cherokee GA-Gordon GA-Bartow GA-Pickens GA-Floyd GA-Fannin GA-
812 PM EDT Wed Apr 10 2024

...Strong gradient winds associated with the back edge of
precipitation band will continue through 945 PM EDT...

At 807 PM EDT, radar and surface observations indicated strong gusty
winds developing behind a storm system along a line extending from
near Blairsville to near Marietta to near the I-20 Welcome Center
west of Bremen. This area was moving east at 20 mph.

HAZARD...Strong gusty winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds have developed behind a storm system. Expect
         an increased potential for downed trees and powerlines,
         along with blowing around of unsecured objects.

Locations impacted include...
Atlanta, Marietta, Rome, Douglasville, Carrollton, Canton,
Cartersville, Calhoun, Dallas, Cedartown, Cumming, Dahlonega, Jasper,
Dawsonville, Ellijay, Buchanan, Mountain Park, City of South Fulton,
Sandy Springs, and Roswell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3479 8380 3431 8406 3397 8432 3397 8435
      3386 8440 3377 8451 3343 8522 3343 8529
      3407 8541 3435 8502 3460 8478 3458 8465
      3486 8457
TIME...MOT...LOC 0007Z 293DEG 11KT 3474 8412 3391 8473 3362 8529

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Apr 10, 9:27 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
927 PM EDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Non-Tstm Wnd Dmg 2 N Yorkville           33.96N 85.00W
04/10/2024                   Polk               GA   Emergency Mngr

            *** 1 INJ ***
            Tree fell on a vehicle along the 2600 block
            of Yorkville Highway in Rockmart due to
            non-thunderstorm wind gusts associated with
            potential wake low. 1 injury reported.

&&

DL
Special weather statement, Apr 10, 9:49 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
949 PM EDT Wed Apr 10 2024

GAZ030>034-041>046-052>058-066>070-078>080-089>091-102-110315-
Butts GA-Fayette GA-Coweta GA-Heard GA-Meriwether GA-Talbot GA-
Pike GA-Muscogee GA-Henry GA-North Fulton GA-Cobb GA-Spalding GA-
Harris GA-Stewart GA-Rockdale GA-Marion GA-Carroll GA-Gwinnett GA-
Troup GA-Paulding GA-South Fulton GA-Chattahoochee GA-Polk GA-
Lamar GA-Douglas GA-Taylor GA-Clayton GA-Haralson GA-Upson GA-
DeKalb GA-
949 PM EDT Wed Apr 10 2024

...Strong winds associated with the back edge of a precipitation
band will continue through 1115 PM EDT...

At 945 PM EDT, radar and surface observations indicated strong gusty
winds developing in the wake of an area of precipitation which
extended along a line from near Marietta to LaGrange.

HAZARD...Strong gusty winds up to 40 mph.

SOURCE...Surface observations and radar.

IMPACT...Strong winds have developed behind a storm system. Expect
         an increased potential for downed trees and powerlines,
         along with blowing around of unsecured objects.

Locations impacted include...
Atlanta, Marietta, Newnan, Douglasville, LaGrange, Lawrenceville,
Carrollton, Griffin, McDonough, Decatur, Fayetteville, Conyers,
Dallas, Thomaston, Barnesville, Jonesboro, Lumpkin, Zebulon,
Buchanan, and Hamilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3192 8491 3198 8496 3199 8507 3213 8506
      3226 8489 3233 8501 3243 8496 3264 8511
      3286 8519 3338 8529 3407 8512 3407 8384
      3385 8389 3379 8398 3374 8391 3365 8394
      3352 8405 3349 8397 3285 8412 3192 8487
TIME...MOT...LOC 0145Z 266DEG 35KT 3383 8470 3279 8516 3231 8555

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:12 PM EDTSpecial Weather StatementFFCBartow, Carroll, Cherokee, Cobb, Dawson, Douglas and 7 more93 min
Apr 10, 9:49 PM EDTSpecial Weather StatementFFCCarroll, Chattahoochee, Clayton, Cobb, Coweta, DeKalb and 19 more86 min
Apr 11, 5:35 AM EDTSpecial Weather StatementFFCBartow25 min

Nearby

Wind Advisories in Georgia, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.